Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

130 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for high blood sugar levels

Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2140 Questions

default
Posted on Tue, 4 Apr 2017 in Thyroid Problem and Hormonal Problems
Question: I had a reaction to levaquin,I have now high blood sugar can it be reversed?
doctor
Answered by Dr. Mirjeta Guni 39 minutes later
Brief Answer:
About high glucose level;

Detailed Answer:
Hello,
Infections or allergic reactions treated with corticosteroids may be a cause of temporary increase in blood sugar.
But you should check the HbA1c level to be sure that the raise in blood glucose is temporary.
If the HbA1c is under 6.5% it means that is very probable that the blood glucose will get back to previous levels.
Anyway you should keep monitoring it. If it persists high, inform your physician to start treatment.
Hope the information will help.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Levaquin

doctor1 MD

Hi, I currently have a pilonidal cyst that I have been having drained, checked on and packed with gauze. Everything seems to be going along, slowly albeit. I am taking a strong antibiotic called levaquin and it is causing some diarrheal and vomiting. My question is I smoke marijuana occasionally and specifically for things like feeling sick , which it helps. Will smoking have any effect on my immune system and my body while its fighting infection and trying to heal itself.

doctor1 MD

I was on Levofloxaxin about 5 weeks ago. About 5-6 days in, I started with an unusual headache, when I would bend over. Lasted about a week, now have been left with just a nagging mild to moderate headache on the sides of my head. I don t usually get any headaches. -- I m an RN. Seemed like too long to have a persistent headache. I went to see my Oncologist today, as I had a mastectomy for breast cancer 1 & 1/2 years ago, wondering whether the headache could be at all related to cancer. He made me feel foolish for even asking, said I had DCIS cancer which would not spread like that. However, I had positive breast margins that went to my chest wall, so it always leaves me a nagging thought, if you get a weird symptom like this now. -- I will see my Primary Care tomorrow, to ask what he thinks, such as could it just be a continued reaction from Levaquin? I am 60 years old, and from what I now read, headaches seem more common in older females like me, with Levaquin.

doctor1 MD

I've been diagnosed with streptococcus virdan. I've taken several medications such as levaquin, cipro, bactrim, doxycline and many more. The levaquin started working but I quit taking it because I felt better and now I've been having this problem for six years due to the fact I stopped taking my medication. About a year ago, a doctor did a semen culture and I was positive for virdan. He prescribed me penicillin and of course it didn't do anything. Do you have any suggestions of what I need to do because this has been and ongoing process forever

doctor1 MD

Thank you. I have been struggling for 14 yrs. with different infections. My uterous ruptured with the birth of my sec son. I developed a staff infection at the hospital. I have had many flair-ups. I have seen so many doctors in the past who always just treated me for whatever was going on that seemed like a quick fix. The worst part is that I was getting MANY UTI's. So...I found a way on my own to help my immune system. I have done my own research. My infections went away for about 5 yrs while I was using a very potent antioxidant formula. Now my problem is coming back with UTIs. The bacteria they discovered was entero bacter aerogenens. I think my doctor wants to send me to a Urologist, but I think that may be a waste of time because if it is systemic, that probably won't help. This problem has really affected my life more than anyone can know. I currently have a UTI, but they switched my antibiotic to Levaquin because that is the only one to kill that bacteria. It will keep coming back unless I receive proper treatment. What do you suggest I do from here? Allison

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

I recently saw an ENT doctor about my fairly constant sinus infections (something I've dealt with for years). The conclusion he came to is that I actually have a chronic sinus infection that flares up and is only partially beaten back by the...

doctor1 MD

Had pneumonia last Thursday, Thanksgiving day. Prescribed Augmentin for 5 days. Did not work, returned to ED on 11/27 with same symptoms. Prescribed Levaquin 500mg for 7 days. Seemed to clear it up. Today, I am getting return symptoms. Raspy...